Keppra

I’ve been hooked on the Tour de France for the last two weeks, amazed at the incredible shape that these athletes are in. When you consider Lance’s battle with cancer, his 4 years away from the sport and the fact that he broke his collar bone earlier this spring, the fact that he is still in 3rd place following today’s time trial is amazing.

I wish that I had that kind of energy. Lately, it seems, my energy level has been very low. I’ll make an effort to get some things done around the house and minor tasks can wipe me out for the rest of the day. Last night I woke up in the middle of the night and laid in bed awake for half an hour or so before looking at the clock….12:32! At most, I had slept for two hours. Hot flashes, trips to the bathroom and difficulty swallowing kept awake for the rest of the night. When I rolled out of bed at 7:00, I was weak and exhausted. I spent much of the day in bed, getting up occasionally to make myself eat.

I had been attributing this fatigue to my inability to eat and difficulty swallowing but I realized this afternoon that this extreme exhaustion has been happening since my Keppra dosage was increased to 1500 mg twice a day. I’ve been tracking my diet on Livestrong; ensuring that I get enough calories, protein, fiber, etc. and, while I wish that I could eat a few more calories, I suspect that Keppra is the real cause of my fatigue. I have not been cranky or suicidal but I have had a few days of depression and lack of motivation. Today was one of those days, lying in bed, blankly staring at the TV. I need to call my neurologist tomorrow….

Advertisements

3 thoughts on “Keppra

  1. Carrie,

    Some of your lack of energy may be due to menopause. I have experienced the same type of thing, where some days I’m a ball of energy and other days, I just have to stop and lay down for a bit. Usually, it’s been when I’ve had one of the”mother- of- all -hot flashes ” in the morning and then I’m limp for the rest of the day.
    Feel better,

    K

  2. I must admit I feel the same way. Some days I have no energy. It started when I got Galahad. I think a major change in your life, effects you more than you think. And you have had more changes than most.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s